Jump to content

SSRI advice- worsening of symptoms


Shorsy
 Share

Recommended Posts

I was wondering if anyone had experience of worsening of symptoms with SSRIs.

I have had hppd for 17 years since aged 17. It was initially bad for about 2 years and then subsided to a sort of very mild baseline level for the past 15 years where is has not caused any anxiety or affected me at all.

Recently I started on citalopram which I stopped after few doses due to side effects. As this has worn off a week ago I have noticed a major flare up of hppd symptoms. (Trails, after images, light distortions, DR)

Anyone had experience of this post SSRIs and will this be permanent or temporary?

Help much appreciated!

  • Upvote 5
Link to comment
Share on other sites

SSRI's cause the visuals to get worse in my experience, but if you need the antidepressant effect it can be worth the trade off.  Your visuals may diminish over time as your brain gets used to it.  You have to give them a couple of weeks to a month to see if they're helping (some require more or less time to kick in).

 

I can only tolerate tiny doses of SSRI's since developing HPPD.  But those tiny doses make the difference between living a hellish existence and a semi-normal one.  What dose were you taking?  I would suggest Lexapro over Celexa.  It's the same isotope but mirrored on itself.  It's a much cleaner SSRI.  Start at the lowest dose they make and work your way up as needed/tolerated.

 

PM me if you want my observations on this topic.  I've had a lot of experience with taking SSRI's with HPPD.

Link to comment
Share on other sites

Hi i use this medicin for about 2 months 10mgx2 and didnt have a bad or good effect i dont notice a side effect exept lower libido mostly all the medicine i try before didnt have serius side effect on me i am not a good person to compare because i am olmost imuum for medicens i have a different hppd symtomps in compare to others all my symtomps did develop and geth worser in the first year after 2 year did geth better and the 3 year its lot better buth its go so slowy

Link to comment
Share on other sites

I didn't notice an increase in visuals with the Lexapro but I do a bit with the Zoloft. 

 

It depends on what you mean by "visuals".  "Ghosting" and trailers and such get worse (the traditional HPPD stuff), but my other "visual" symptoms (hallucinations- like my brain misinterprets what it's seeing for a split second and sees something different) get 99% better with the right balance of an SSRI.  Too much and they get worse.

 

I think it's from being on SSRI's so long (was on Lex when I got HPPD) that my brain is wired for them but the HPPD causes them to make my symptoms worse, so it's a constant balancing act I'm still trying to fine tune.

Link to comment
Share on other sites

Guys i did try a lot of medication nothing did have a any effect only bad effect when i did come of it stop be especting en waiting for improvment the cance is low stop waiting to sit down and waithing for improvment only benzos have effect use only when you need buth start with upgrading sport to improve condition its one of the best option for all psygocical problems and its a unversal reliefment i am one of the living proof work hard until you have routine of sport you wil feel the effect after 2 months of hard work just keep fighting and hang on you will reach it

Link to comment
Share on other sites

I think I've been on it for something like 2 months altogether.  I'm having the same issues with it that I had with the Lexapro... just not tolerating it well.  It  makes the visuals worse... but after over 10 years of this shit the visuals don't bother me anymore.  The cognitive issues and the "hallucinations" are what really make me feel bad.

 

 I'm still monkeying around with the dose.  I take a tiny amount (half of a 25 mg tab).  I've been taking one half every other day to see how I do on it.  I think my depression is worsening.  I'm noticing I'm only doing the bare minimum of chores, etc. and having some pretty negative thinking.  Usually a sign I'm sinking into depression again. 

 

I think I'm going to move up to a half tab for two days, then one day off, then two days again... etc.  I need to find a good baseline for it.  The half tab every day is too much for me and makes me feel very strange and agitated, but none at all leaves me almost nonfunctional.  It's a real shit sandwich I have to keep taking nibbles off of.

 

Good luck to you.  I hope we can all find some peace.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.